Hi Everyone

I have had PMR/GCA for about 4 years but got told for deff in July 2012 when I was rushed into hospital up till then my GP had no idea what was wrong with me. In this last year I managed to get down to 5mg of preds but flare up caused the GP to put me up to 10mg and since then the lowest I seem to be able to get down to is 7mg if I try any lower the PMR lets me know it is still around.What has been happening of late is numbness comes on down the left side of my face it starts around the temple and goes down to my chin can last a short tme and other times for a couple of hours, has anyone else had this happen to them. Sad to say my sight has been affected badly with GCA as my CRP count was up at 270 when I was rushed into hospital and also the GP that I was under and did not know what was wrong with me for nearly a year has moved on and I now have a GP that seems to know a little bit about PMR/GCA.

5 Replies

  • So sorry to hear you had a GP who was totally ignorant of GCA - I hope you did make sure they knew what they had missed so they don't do it to any other patients. One lady on here with GCA has a wonderful practice - the senior partner saw a patient with GCA very early in her career, the practice had no idea what it was until the patient lost their sight and were in hospital. She swore then that no practice she was in would ever miss a patient like that again and educates all her colleagues.

    It' funny - early with pred on I managed to get down to 5mg and felt fine. I'd been put on a 6 week taper, 2 weeks each of 15/10/5mg. Brilliant on 15, very good on 10 and fine on 5 - of course it is possible it wasn't long enough for the inflammation to build up again. The rheumy didn't think it was PMR so stopped the pred and within 6 hours of missing the first 5mg I was worse than before. I never got below 9mg for years - must have been early last year. I've got to 4mg OK, but 3mg is too low, the sore bits start to reappear at 3.5mg.

    Someone else with GCA was speaking about numbness in their face - it could be the blood supply to a nerve being interrupted. Has your new GP any ideas?

  • Have not asked him yet as I have enough thongs going on with CKD and on going bowel problems

  • I'll change the subject - what sort of bowel problems? Are you on omeprazole or another PPI?

  • Yes I take omeprazole but not for bowel I have an illy and been told today that I have to go back into hospital for more surgery on the bowel early January but the specialist is rather worried about my CKD

  • No - it was the thought that possibly your bowel problems could be due to omeprazole. It is renowned for causing them but GPs often don't know. An illy is a different matter altogether.

You may also like...